Toggle Main Menu Toggle Search

Open Access padlockePrints

The hyperbolic geometry of the symmetrized bidisc

Lookup NU author(s): Professor Jim Agler, Professor Nicholas Young


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


We solve the Caratheodory and Kobayashi extremal problems for the open symmetrized bidisc G def= {(z1 + z2, z1 z 2) : |z1| < 1, |z2| < 1} ⊂ C 2. We prove the equality of the Caratheodory and Kobayashi distances on G and describe the extremal functions for the two problems; they are rational of degree 1 or 2. G is the first example of a non convexifiable domain for which the two distances coincide.

Publication metadata

Author(s): Agler J, Young NJ

Publication type: Article

Publication status: Published

Journal: Journal of Geometric Analysis

Year: 2004

Volume: 14

Issue: 3

Pages: 375-403

Print publication date: 01/01/2004

ISSN (print): 1050-6926

ISSN (electronic): 1559-002X

Publisher: Springer


DOI: 10.1007/BF02922097


Altmetrics provided by Altmetric